Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 293, NWS Birmingham, AL

June 12, 20094 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2009, 4:55 PM CDT for 4 counties in Alabama. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 4:55 PM CDT (21:55 UTC)
Expired
Jun 12, 2009, 5:45 PM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 27 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 4:56 PM CDTTSTM WND DMGAbernant, ALABERNANT VFD REPORTED TREE ON POWER LINE ON CEDAR HILL ROAD.
Jun 12, 5:36 PM CDTHAIL 11 Sse Alabaster, ALQUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF U.S. HIGHWAY 31 AND INTERSTATE 65.
Jun 12, 5:37 PM CDTHAIL 0.52 Ssw Alabaster, ALDIME SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAY 119 AND THOMPSON ROAD IN ALABASTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 122155
SVRBMX
ALC007-073-117-125-122245-
/O.NEW.KBMX.SV.W.0293.090612T2155Z-090612T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BIBB COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  SOUTHERN SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MONTEVALLO...HELENA...COLUMBIANA...
  CALERA...ALABASTER...
  SOUTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HOLT...

* UNTIL 545 PM CDT

* AT 455 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE
  VIEW...OR 13 MILES SOUTHWEST OF BESSEMER...AND MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TANNEHILL IRONWORKS STATE PARK BY 500 PM CDT...
  MAYLENE...ALABASTER AND 6 MILES NORTH OF UNIVERSITY OF MONTEVALLO
  BY 525 PM CDT...
  AMERICAN VILLAGE AND MONTEVALLO BY 530 PM CDT...
  CALERA BY 535 PM CDT...
  COLUMBIANA BY 545 PM CDT...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 242
INTERSTATE 459 EXIT NUMBER 1
INTERSTATE 20 EXIT NUMBERS 73 THROUGH 106

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3344 8742 3322 8651 3307 8678 3308 8688
      3302 8689 3297 8697 3307 8760
TIME...MOT...LOC 2155Z 287DEG 31KT 3327 8714

$$

03
2 follow-up statements
000 
WWUS54 KBMX 122216
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 PM CDT FRI JUN 12 2009

ALC007-073-117-125-122245-
/O.CON.KBMX.SV.W.0293.000000T0000Z-090612T2245Z/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
516 PM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN JEFFERSON...SOUTHEASTERN TUSCALOOSA...SOUTHERN
SHELBY AND NORTHERN BIBB COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BESSEMER AIRPORT TO WEST BLOCTON TO MCFARLAND
MALL...OR ALONG A LINE EXTENDING FROM BESSEMER TO 11 MILES NORTH OF
CENTREVILLE TO 7 MILES SOUTH OF HOLT...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HELENA...JOE TUCKER PARK AND MARVEL BY 525 PM CDT...
  SILURIA...MAYLENE AND ALABASTER BY 530 PM CDT...
  UNIVERSITY OF MONTEVALLO AND SAGINAW BY 535 PM CDT...
  WILTON AND MONTEVALLO BY 540 PM CDT...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 242
INTERSTATE 459 EXIT NUMBER 1
INTERSTATE 20 EXIT NUMBERS 73 THROUGH 106

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3344 8742 3322 8651 3307 8677 3308 8688
      3302 8689 3297 8697 3307 8760
TIME...MOT...LOC 2216Z 297DEG 31KT 3330 8695 3313 8712
          3315 8748

$$

03
000 
WWUS54 KBMX 122226
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT FRI JUN 12 2009

ALC007-073-117-125-122245-
/O.CON.KBMX.SV.W.0293.000000T0000Z-090612T2245Z/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-
526 PM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN JEFFERSON...SOUTHEASTERN TUSCALOOSA...SOUTHERN
SHELBY AND NORTHERN BIBB COUNTIES...

AT 526 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM HELENA TO MARVEL TO 7 MILES SOUTHWEST OF
COALING...OR ALONG A LINE EXTENDING FROM HELENA TO 10 MILES NORTHEAST
OF CENTREVILLE TO 13 MILES SOUTHEAST OF HOLT...MOVING SOUTHEAST AT 35
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALABASTER...SILURIA AND SAGINAW BY 535 PM CDT...
  CAMP BRANCH...WILTON...UNIVERSITY OF MONTEVALLO AND MONTEVALLO BY
  540 PM CDT...
  SIX MILE...CALERA AND 7 MILES WEST OF COLUMBIANA BY 545 PM CDT...

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 242
INTERSTATE 459 EXIT NUMBER 1
INTERSTATE 20 EXIT NUMBERS 76 THROUGH 106

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3307 8760 3330 8736 3339 8722 3322 8651
      3307 8677 3308 8688 3302 8689 3297 8697
TIME...MOT...LOC 2226Z 299DEG 29KT 3326 8688 3309 8705
          3308 8741

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:37 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 12, 3:37 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT FRI JUN 12 2009

.DISCUSSION...
VERY UNSTABLE AIR MASS ACROSS THE AREA THIS AFTERNOON...AND
OBVIOUSLY CURRENTLY WATCHING UPSTREAM CONVECTION MOVING THROUGH
ARKANSAS MAKING A BEE LINE FOR CENTRAL ALABAMA. CONVECTIVE
PARAMETERIZATION FAILURES IN THE MODELS MAKE THEM PRETTY MUCH
USELESS FOR POP PURPOSES MOST OF THE NEXT SEVERAL DAYS. WILL GO
SIGNIFICANTLY ABOVE MOS POPS TONIGHT...AND INCLUDE ENHANCED
DAMAGING WIND ELEMENTS IN THE FORECAST. LOOKS LIKE THE UPSTREAM
BOW WILL MAKE IT INTO AT LEAST WEST CENTRAL ALABAMA...IF NOT
COMPLETELY ACROSS THE STATE.

REMAINDER OF THE FORECAST WAS LARGELY SEAT OF MY PANTS...SINCE MOS
POPS ARE NOT TO BE TRUSTED. LOOKS LIKE WE WILL BE IN THE POTENTIAL
FIRING LINE FOR ADDITIONAL MCS CLUSTERS THROUGH AT LEAST SUNDAY.
AFTER THAT...WILL TREND THINGS MORE TOWARD CLIMATOLOGY BLENDED
WITH THE ANTICIPATED AFFECTS OF AN UPPER LEVEL RIDGE (SLIGHTLY
LESS CONVECTION AND HIGHER TEMPS).

/61/

&&

.AVIATION...18Z TAF DISCUSSION.

SCT-BKN CUMULUS WILL DOMINATE SKY CONDS THRU 01Z.  TSTMS WILL
INCREASE IN COVERAGE THIS AFTERNOON MAINLY ACROSS NORTH ALABAMA.
OUTSIDE OF CONVECTION...VFR CONDITIONS WILL PREVAIL. AN MCS OVER
ARKANSAS WILL TRACK SOUTHEAST AND COULD AFFECT WEST ALABAMA BETWEEN
01Z AND 05Z.  HOWEVER...CONFIDENCE IS TO LOW AT THIS TIME TO INCLUDE
TSTMS IN TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  89  68  90  68 /  50  30  20  30  30
ANNISTON    68  91  68  91  70 /  50  30  20  30  30
BIRMINGHAM  69  89  70  92  72 /  60  40  20  30  30
TUSCALOOSA  71  92  70  94  71 /  60  40  20  30  30
CALERA      71  89  70  92  70 /  60  40  20  30  30
AUBURN      70  89  71  92  73 /  40  30  20  30  20
MONTGOMERY  72  93  71  95  72 /  50  20  20  30  20
TROY        70  91  71  94  71 /  30  20  20  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 12, 12:51 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CDT FRI JUN 12 2009

ALZ011>015-017>050-131200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1251 PM CDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS FROM 2 PM UNTIL MIDNIGHT...
GENERALLY ALONG AND NORTH OF THE LINE FROM GEIGER...TO MARION...
TO WETUMPKA...TO AUBURN. THE PRIMARY THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON GENERALLY ALONG AND NORTH OF I-20.  A MORE ORGANIZED
THREAT OF SEVERE STORMS EXISTS THIS EVENING AS A LARGE THUNDERSTORM
COMPLEX APPROACHES WEST ALABAMA THIS EVENING.  THERE IS UNCERTAINTY
AS TO WHETHER THIS SYSTEM WILL IS WEAKEN AS IT MOVES INTO
ALABAMA....BUT THERE IS A POTENTIAL FOR DAMAGING STRAIGHT LINE
WINDS WITH THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER RISK OF SEVERE THUNDERSTORMS WILL EXIST ON
SATURDAY AFTERNOON AND EVENING...ANYWHERE ACROSS THE AREA
AS AN UPPER LEVEL IMPULSE MOVES THROUGH.  THE PRIMARY THREAT
WILL BE DAMAGING WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE
PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
REQUIRED TODAY AND AGAIN ON SATURDAY.

In the hours before

Local storm report, Jun 12, 4:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     6 WSW FAYETTE           33.66N 87.92W
06/12/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON A HOUSE IN THE BELK COMMUNITY. PEOPLE
            REPORTED TRAPPED INSIDE. NO REPORTS OF INJURIES AT THIS
            TIME.

&&

GGOGGINS
Local storm report, Jun 12, 4:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     FUNNEL CLOUD     2 NW TUSCALOOSA MUNICIP 33.24N 87.64W
06/12/2009                   TUSCALOOSA         AL   PUBLIC

            FUNNEL CLOUD AND POSSIBLE BRIEF TORNADO REPORTED JUST
            NORTHWEST OF THE TUSCALOOSA AIRPORT.

&&

GGOGGINS
Local storm report, Jun 12, 4:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN AND EASTERN PARTS
            OF THE COUNTY. GENERALLY ALONG AND EAST OF HIGHWAY 18.

&&
Local storm report, Jun 12, 4:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             DOUBLE SPRINGS          34.15N 87.40W
06/12/2009  E0.50 INCH       WINSTON            AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL REPORTED IN DOUBLE SPRINGS.

&&

GGOGGINS
Local storm report, Jun 12, 4:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN AND EASTERN PARTS
            OF THE COUNTY. GENERALLY ALONG AND EAST OF HIGHWAY 17.

&&
Local storm report, Jun 12, 4:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             5 N VERNON              33.83N 88.11W
06/12/2009  E0.75 INCH       LAMAR              AL   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED ALONG HIGHWAY 17 BETWEEN VERNON
            AND SULLIGENT NEAR THE VERNON AIRPORT.

0325 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN AND EASTERN PARTS
            OF THE COUNTY. GENERALLY ALONG AND EAST OF HIGHWAY 17.

0341 PM     TSTM WND DMG     11 WNW FAYETTE          33.75N 88.01W
06/12/2009                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 18 NEAR CROSSVILLE.

0401 PM     TSTM WND DMG     6 WSW FAYETTE           33.66N 87.92W
06/12/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON A HOUSE IN THE BELK COMMUNITY. PEOPLE
            REPORTED TRAPPED INSIDE. NO REPORTS OF INJURIES AT THIS
            TIME.

0427 PM     FUNNEL CLOUD     2 NW TUSCALOOSA MUNICIP 33.24N 87.64W
06/12/2009                   TUSCALOOSA         AL   PUBLIC

            FUNNEL CLOUD AND POSSIBLE BRIEF TORNADO REPORTED JUST
            NORTHWEST OF THE TUSCALOOSA AIRPORT.

0427 PM     HAIL             DOUBLE SPRINGS          34.15N 87.40W
06/12/2009  E0.50 INCH       WINSTON            AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL REPORTED IN DOUBLE SPRINGS.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:32 PM CDTSevere Thunderstorm WarningBMXLamar, Marion58 min
Jun 12, 2:54 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens66 min
Jun 12, 3:10 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens65 min
Jun 12, 3:41 PM CDTSevere Thunderstorm WarningBMXWinston64 min
Jun 12, 3:48 PM CDTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker42 min
Jun 12, 4:13 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens32 min
Jun 12, 4:23 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa37 min
Jun 12, 4:36 PM CDTSevere Thunderstorm WarningBMXWinston39 min
Jun 12, 4:44 PM CDTSevere Thunderstorm WarningBMXGreene, Lamar, Pickens, Tuscaloosa61 min
Jun 12, 4:51 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Jefferson, Lamar, Pickens, Tuscaloosa114 min
Jun 12, 4:52 PM CDTAreal Flood AdvisoryBMXMarion, Winston113 min
Jun 12, 5:03 PM CDTSevere Thunderstorm WarningBMXMarion29 min
Jun 12, 5:36 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby39 min
Jun 12, 5:40 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa30 min
Jun 12, 6:01 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair29 min
Jun 12, 6:04 PM CDTSevere Thunderstorm WarningBMXCoosa, Talladega41 min
Jun 12, 6:16 PM CDTSevere Thunderstorm WarningBMXEtowah29 min
Jun 12, 6:20 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens22 min
Jun 12, 6:29 PM CDTSevere Thunderstorm WarningBMXLamar, Marion46 min
Jun 12, 6:47 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens43 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.